Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2002, 12:25 AM CST for Itawamba County, Lee County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2002, 12:25 AM CST (06:25 UTC)
- Expired
- Mar 31, 2002, 1:30 AM CST
- In force
- 65 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Lee County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310625 SVRMEM MSC057-081-310730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1225 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 130 AM CST. * AT 1222 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF EVERGREEN...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 130 AM CST INCLUDE... EVERGREEN... FULTON...NEW SALEM... TREMONT... FAIRVIEW... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3415 8874 3400 8861 3435 8796 3455 8813
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:59 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 30, 8:59 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 859 PM CST SAT MAR 30 2002 SFC FRONT REMAINS NEARLY STATIONARY TO THE SOUTH OF THE CWA THIS EVENING. MEANWHILE THE UPR LOW OVR ERN TX WL MOVE SLOWLY EAST TO SE AR BY EARLY SUN. 00Z MESOETA CONTINUES TO SHOW LARGE UVVS INVOF OF THE DEFORMATION ZONE ACRS THE CWFA OVRNGT. MESOETA KICKING OUT ABOUT 2 INCHES ACRS THE AREA BY 15Z SUN. CURRENT RADAR INDICATES A LARGE AMOUNT OF RAIN UPSTREAM WITH SOME ELEVATED CONVECTION N OF THE SFC FRONT ACRS AR. EXPECT MDT-HVY RAIN TO CONT OVRNGT WITH CURRENT FORECAST ON TRACK. SOME THUNDER POSSIBLE ACRS SRN HALF OF THE CWFA. WL UPDATE FFA AT 04Z. .MEG...FLOOD WATCH ENTIRE CWA TONIGHT (THROUGH 12Z/31). SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:33 AM CST | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| Mar 31, 5:07 AM CST | Flash Flood Warning | MEG | Tishomingo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.